kidzsearch.com > wiki Explore:web images videos games
Richard Taylor (mathematician)
|Alma mater||Princeton University|
Clare College, Cambridge
|Doctoral advisor||Andrew Wiles|
|Doctoral students||Kevin Buzzard|
|Notable awards||Whitehead Prize (1990)|
Fermat Prize (2001)
Ostrowski Prize (2001)
Cole Prize (2002)
Shaw Prize (2007)
Richard Lawrence Taylor (born 19 May 1962) is a British mathematician. He works in number theory. He was a former research student of Andrew Wiles. He returned to Princeton to help Wiles complete the proof of Fermat's last theorem.
Taylor received his B.A. from Clare College, Cambridge. He received his Ph.D. from Princeton University in 1988. From 1995 to 1996 he held the Savilian Chair of Geometry at Oxford University. He was also a Fellow of New College, Oxford. Currently, he is the Herchel Smith Professor of Mathematics at Harvard University.
He received the Whitehead Prize in 1990, the Fermat Prize and the Ostrowski Prize in 2001. He also got the Cole Prize of the American Mathematical Society in 2002, and the Shaw Prize for Mathematics in 2007. He was also elected a Fellow of the Royal Society in 1995.
Recently, Taylor, following the ideas of Michael Harris, developed on his work with Laurent Clozel, Michael Harris, and Nick Shepherd-Barron. He has announced that he proved the Sato–Tate conjecture, for elliptic curves with non-integral j-invariant. This partial proof of the Sato–Tate conjecture uses a theorem of Wiles.
- SAVILIAN PROFESSORSHIP OF GEOMETRY in NOTICES, University Gazette 23.3.95 No. 4359 
- ‘TAYLOR, Prof. Richard Lawrence’, Who's Who 2008, A & C Black, 2008; online edn, Oxford University Press, Dec 2007 accessed 27 March 2008
- ———; Wiles, A. (1995). "Ring theoretic properties of certain Hecke algebras". Ann. of Math. 141 (3): 553–572. .
- Harris, M.; Taylor, R. (2001). The geometry and cohomology of some simple Shimura varieties. Annals of Mathematics Studies. 151. Princeton University Press. .
- Carayol 1999, pp. 193–194
- Breuil, C.; Conrad, B.; Diamond, F.; Taylor, R. (2001). "On the modularity of elliptic curves over Q: wild 3-adic exercises". J. Amer. Math. Soc. 14 (4): 843–939.
- ——— (2008). "Automorphy for some l-adic lifts of automorphic mod l representations. II". Publications Mathématiques de l'IHÉS 108 (1): 183–239. .